MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 8 LEFT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 8 LEFT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71420174
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that polyethylene insert was removed and an antibiotic spacer was implanted due to infection that was causing pain with swelling and inability to walk.Also, irrigation and debridement were done in the same surgery.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, based on the information provided the patient was diagnosed with folliculitis and a knee culture that grew staph aureus five days prior to the revision.Therefore, based the information provided, it cannot be concluded that the reported infection that lead to the revision is associated with the mal-performance of the implant.We cannot rule out the patient¿s comorbidities such as diabetes, excessive alcohol intake, neuropathy and obesity as contributing factors to the reported infection.The future impact to the patient beyond the revision and infection cannot be determined.No further clinical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Product was sterilized according to sterilization release documentation from quality control.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ 8 LEFT
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8161463
Report Number1020279-2018-02781
Device Sequence Number1825877
Product Code JWH
UDI-Device Identifier03596010206305
UDI-Public03596010206305
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420174
Device Lot Number17AM16082
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR